Please use this identifier to cite or link to this item:
Title: Defining and computing cubic splines
Authors: Mesquita, Teresa A.
Keywords: Curve fitting
Polynomial rigidity
Piecewise interpolation
Numerical stability
Cubic splines
Octave 4.0.0
Issue Date: 21-May-2018
Citation: Mesquita, T. A. (2018). Defining and computing cubic splines. The Mathematics Student, 87(1-2), 119-127.
Abstract: In this note we address the students’ usual misperception of the cubic spline definition and construction within an undergraduate numerical course in order to present an alternative initial approach. We describe succinctly the standard path from the interpolating polynomial towards a smooth piecewise interpolation model and we focus on a simpler, though unstable, cubic spline structure. This less common choice aims to promote a more comprehensible dialogue between the notion of cubic spline functions and the numerical (in)adequacy of different methods for computing such functions.
ISSN: 0025-5742
Appears in Collections:ESTG - Artigos indexados a outros indexadores

Files in This Item:
File Description SizeFormat 
  Restricted Access
903.21 kBAdobe PDFView/Open Request a copy

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.